Jump to content
CrazyBoards.org
Sign in to follow this  

Recommended Posts

So I don't know if it's a mixed state or whatever. I just feel like I could kill myself, I have too much energy, can't sit still, yesterday I just had a huge fight and dumped my boyfriend 'cause he can't handle it when I'm so irritable and sad at the same time. But basically he's the only one who's always there to make sure I'm ok. I don't know.

Lamictal was working great but it gave me rash, my psychiatrist says we'd better wait to see if I needed more meds, but he said it was the only pills he knew that had such effectiveness and antidepressant qualities. I'm terribly sad I can't take it anymore, it was helping me a lot. I could sleep and feel rested, had like half the anxiety I normally have, and didn't shift moods so often. Yoga is great but it's not helping me that much to feel relaxed.

Also, my sister apparently had a breakdown on Wednesday, yelled at my parents, blamed them entirely for her psychological problems, and then ran away. My parents are devastated, my mother is specially pessimistic right now. I'm the most emotionally mature person at home and I've been trying to tell everyone that we should simply stop, sit and talk about our problems as a family without blaming anybody, but it's not working.

Furthermore, the Lamictal rash began two weeks ago, I had three exams that week and couldn't do them because my body itched all the time and the antihistaminics made me way too sleepy, so I couldn't study. Now I have to do the "pick up" exams in two weeks and I can't retain most of the information.

I feel like I should isolate myself in my room and just force me to study and not talk to anyone if I'm not feeling ok, that way I couldn't fuck up like I did with my boyfriend. But I don't know if that's a good idea 'cause if my mood gets real bad I'm afraid I'd try to kill myself for real.

In brief: my mood is very low (suicidal), my energy is very high, I'm dealing with a lot, and my doc says he's not sure about what meds I should take. I could use some advice.

Share this post


Link to post
Share on other sites

I'm sorry about what happened with your sister, and that your whole family not being able to sit down and talk about it all.  I think that was a great idea of yours, and I hope they consider it in the future.

I would find another pdoc ASAP.  Things don't seem to be working out with your current pdoc, and you seem to be in a bad place right now.  I know changing pdocs can be a huge PITA, but it is worth it when you get the 'right' one, who listens to you, who you get along with, and can be honest with too.

 

Quote

Lamictal was working great but it gave me rash, my psychiatrist says we'd better wait to see if I needed more meds, but he said it was the only pills he knew that had such effectiveness and antidepressant qualities

Have you had the rash checked?  (I couldn't tell based on what you said).  Did he take you off of lamictal because of the rash? 

 

I just want to get this right: 

Quote

So your pdoc said that lamictal was the only pill he knew of that had effectiveness and antidepressant? 

Is lamictal the only med you've ever been on?  If so, your pdoc is totally wrong about how lamictal is the "only" pill that can have that effect (unless he has tried you on every other med out there, as well as all the different combos out there, and found that none of them work) ... there are a lot of meds out there you could try, and in different combinations.  Has he tried you on different meds and/or combinations?

I hope things start to look up for you soon.

 

 

Share this post


Link to post
Share on other sites

That lamictal based rash is of grave concern.  Its the one side effect that mean some people cant tolerate it. Do some research on lamictal side affects and inform your pdoc of your information.

Share this post


Link to post
Share on other sites

Mixed states can feel hellish and be very dangerous.  If your pdoc is delaying prescribing meds while you suffer like this, you need a new pdoc.

For me, AAP's are the fastest way to level out a mixed state.  I've recently found that even a dose or two of Zyprexa can prevent an ER visit.

Even if you end up on an anti-seizure med (e.g. Lamictal, Tegretol, Depakote) for mood stabilization, AAP's can be great additions for agitation and bipolar depression.

If you aren't sure you can stay safe, please reach out.  Call pdoc, stay with family/friends, or go to the ER. 

 

Share this post


Link to post
Share on other sites

I agree with @lifequake ... you need to either harass your pdoc until he takes your current state seriously, or find a new one who will. Agitation and depression combined is a very dangerous and unpredictable combination. It's not something you want to wait and see what happens. There are lots of meds that could help.

Share this post


Link to post
Share on other sites

Agitated depression can be a very dangerous state, because you are more likely to act on suicidal impulses when you have all that energy. I'm another one who takes Zyprexa for that. It doesn't work on the depressive symptoms for me, but just getting rid of the manic ones is a big improvement IMO. You should ask your pdoc for something to help manage the acute symptoms, in any case.

Share this post


Link to post
Share on other sites

Sounds like my mixed states. I get depressed and energized, to the point that I can't sit still. My mind goes a thousand miles an hour and my concentration goes out the window. It's miserable.

Lamictal is the gold standard for BPII according to several psychiatrists I've seen, but it never did anything for my mood stability or depression, even at 400mg. The only drugs that can knock my depression to a manageable level are Abilify and Rexulti (but I'm an oddball.) Mood stabilizers seem to be ineffective at mitigating my depression alone.

I would be pestering the hell out of my psychiatrist to start titrating something new, or I'd find a new doctor. It sucks to be that miserable, but unless you are allergic or have adverse reactions to a bunch of drugs, there are still options available.

Share this post


Link to post
Share on other sites

@melissaw72 Yeah, my primary care doctor checked the rash and was 90% sure it was because of Lamictal. I've also been on antidepressants, SSRI, which made me hypomanic.

@lifequake What are AAPS?

I get along with my doctor, in fact, he's the first mental health professional out of the five I've had who seems to care. He wants me to take the less pills possible, like, the most efficent combination, and he also knows I'm having a hard time accepting that my problems aren't conductual but chronic and not my fault, that's why he's been cautious about the pills he prescribes me, I think I'd get freaked out if he just prescribed me something every time I went there. It's still a bit scary for me thinking that I have to take pills to feel "normal".

The last appointment I had was last Friday and I had an exam 2 hours after that, I wasn't thinking about my personal problems and I didn't tell him much about the things I just posted here, so it's kind of my fault that he didn't take action right away. He always says I can call him if I need to go before the next appointment, but this time he sounded more concerned about it.

I've been taking benzos alternating days (one day I take them, the next I don't) and it's helping me a bit, I feel a bit more relaxed, and I've also increased my workout routine. Bad thing: I'm sore af lol.

Thanks everyone for your support, I think I'll call my mental health institution tomorrow and see if I can get an appointment next week.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...